Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Aug 19, 2012, 7:00 AM CDT for 4 parishes in Louisiana. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2012, 7:00 AM CDT (12:00 UTC)
- Expired
- Aug 20, 2012, 7:53 AM CDT
- In force
- 25 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
133 WGUS64 KLIX 191200 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH 3 PM CDT... .A STRONG UPPER LEVEL STORM SYSTEM WILL AFFECT THE CENTRAL GULF COAST REGION TODAY. AREA RADARS INDICATED A SLOW MOVING LINE OF INTENSE THUNDERSTORMS FROM NORTH OF MORGAN CITY NEAR PIERRE PART AND NAPOLEONVILLE...TO NEAR CONVENT AND LAPLACE...AND THIS LINE IS EXPECTED TO BRING A PROLONGED PERIOD OF VERY HEAVY RAINFALL TO MUCH OF METRO NEW ORLEANS AND SOME SURROUNDING AREAS THIS MORNING AS THE LINE OF THUNDERSTORMS EXPANDS EAST. ADDITIONAL AREAS OF HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON. LAZ040-056>065-070-MSZ080>082-192000- /O.NEW.KLIX.FF.A.0009.120819T1200Z-120819T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 700 AM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASSUMPTION...LOWER ST. BERNARD... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN SOUTHERN MISSISSIPPI...HANCOCK...HARRISON AND JACKSON. * UNTIL 3 PM CDT THIS AFTERNOON * VERY HEAVY RAINFALL FROM THUNDERSTORMS MAY PERSIST AND REPEAT OVER THE SAME AREAS RESULTING IN 2 TO 4 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. * RAINFALL RATES MAY OVERWHELM DRAINAGE SYSTEMS AND PUMPS...RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING CAPABLE OF STALLING CARS AND THREATENING HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
6 follow-up statements
467 WGUS64 KLIX 191530 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH REMAINS EFFECT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH 3 PM CDT... .NUMEROUS SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL THROUGH THE AFTERNOON. LAZ040-056>065-070-MSZ080>082-192000- /O.CON.KLIX.FF.A.0009.000000T0000Z-120819T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1030 AM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASSUMPTION...LOWER ST. BERNARD...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON... UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN SOUTHERN MISSISSIPPI... HANCOCK... HARRISON AND JACKSON. * UNTIL 3 PM CDT THIS AFTERNOON * HEAVY RAINFALL WILL BE POSSIBLE FROM SHOWERS AND THUNDERSTORMS INTO THE AFTERNOON HOURS RESULTING IN THE POTENTIAL FOR ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES. * RAINFALL RATES MAY OVERWHELM DRAINAGE SYSTEMS AND PUMPS... RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING CAPABLE OF STALLING CARS AND THREATENING HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
947 WGUS64 KLIX 191714 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1214 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH NOW IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT... .NUMEROUS SHOWERS AND THUNDERSTORMS IN ADVANCE OF A COLD FRONT THAT WILL BE APPROACHING THE AREA TONIGHT WILL PRODUCE MODERATE TO LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT. LAZ066>069-200115- /O.EXB.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 1214 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...LOWER JEFFERSON... LOWER LAFOURCHE...LOWER PLAQUEMINES AND LOWER TERREBONNE. * THROUGH LATE TONIGHT * LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THERE IS THE POTENTIAL FOR ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES. * RAINFALL RATES MAY OVERWHELM DRAINAGE SYSTEMS AND PUMPS... RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING CAPABLE OF STALLING CARS AND THREATENING HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ040-056>065-070-MSZ080>082-200115- /O.EXT.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1214 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASSUMPTION...LOWER ST. BERNARD...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON... UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN SOUTHERN MISSISSIPPI... HANCOCK... HARRISON AND JACKSON. * THROUGH LATE TONIGHT * LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THERE IS THE POTENTIAL FOR ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES. * RAINFALL RATES MAY OVERWHELM DRAINAGE SYSTEMS AND PUMPS... RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING CAPABLE OF STALLING CARS AND THREATENING HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
483 WGUS64 KLIX 192017 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 317 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH TONIGHT... .RAIN AND A FEW THUNDERSTORMS LATE THIS AFTERNOON WILL LIKELY TAPER OFF THIS EVENING. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATER TONIGHT WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. LAZ040-056>070-MSZ080>082-200430- /O.CON.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 317 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN SOUTHERN MISSISSIPPI...HANCOCK...HARRISON AND JACKSON. * THROUGH LATE TONIGHT * RAIN AND A FEW THUNDERSTORMS LATE THIS AFTERNOON WILL LIKELY TAPER OFF THIS EVENING. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATER TONIGHT WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE WATCH AREA. * RAINFALL RATES MAY BE CAPABLE OF OVERWHELMING DRAINAGE SYSTEMS AND PUMPS AT TIMES...RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
777 WGUS64 KLIX 200211 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 911 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA TONIGHT... ...FLASH FLOOD WATCH CANCELED FOR MISSISSIPPI COAST... .ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATER TONIGHT WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. GROUNDS ARE NEARLY SATURATED AND EXCESSIVE RUNOFF OF WATER IS LIKELY OVERNIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT TIME MAY CAUSE FLASH FLOODING FOR AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN AND SAINT TAMMANY PARISH. MSZ080>082-200315- /O.CAN.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 911 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IS CANCELED... THE FLASH FLOOD WATCH FOR THE MISSISSIPPI COAST IS CANCELED. $$ LAZ040-056>070-201000- /O.CON.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY 911 PM CDT SUN AUG 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. * UNTIL 6 AM CDT MONDAY * ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATER TONIGHT WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER THE WATCH AREA AFTER MIDNIGHT. * RAINFALL RATES MAY BE CAPABLE OF OVERWHELMING DRAINAGE SYSTEMS AND PUMPS AT TIMES...RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
250 WGUS64 KLIX 200945 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 445 AM CDT MON AUG 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FOR COASTAL SOUTHEAST LOUISIANA EARLY THIS MORNING... ...FLASH FLOOD WATCH CANCELLED FOR NEW ORLEANS METRO... .SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AT TIMES WILL CONTINUE ACROSS THE LOWER SECTIONS OF THE SOUTHEAST LOUISIANA COASTAL PARISHES THROUGH MID MORNING. MOST OF THE HEAVIER RAINFALL IS EXPECTED TO SHIFT OFFSHORE LATE IN THE MORNING. LAZ040-056>065-070-201045- /O.CAN.KLIX.FF.A.0009.000000T0000Z-120820T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER ST. BERNARD- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... YSCLOSKEY 445 AM CDT MON AUG 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL THIS MORNING IS EXPECTED TO PASS SOUTH OF METROPOLITAN NEW ORLEANS...THIBODAUX AND HOUMA...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED IN THESE AREAS. $$ LAZ066>069-201400- /O.EXT.KLIX.FF.A.0009.000000T0000Z-120820T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 445 AM CDT MON AUG 20 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING AREAS...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES AND LOWER TERREBONNE. * UNTIL 9 AM CDT THIS MORNING * ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE EXPECTED TO MOVE ACROSS THE LOWER PORTIONS OF THE COASTAL SOUTHEAST LOUISIANA PARISHES THROUGH MID MORNING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE OVER THE WATCH AREA. * RAINFALL RATES MAY BE CAPABLE OF OVERWHELMING DRAINAGE SYSTEMS AT TIMES...RESULTING IN RAPID RUNOFF AND STREET FLOODING. LOW LYING AND FLOOD PRONE AREAS MAY EXPERIENCE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22/TD
286 WGUS64 KLIX 201253 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 AM CDT MON AUG 20 2012 ...FLASH FLOOD WATCH CANCELLED... .THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOSTLY SHIFTED OFFSHORE...AND THE THREAT OF FLASH FLOODING HAS GREATLY DIMINISHED. LAZ066>069-201400- /O.CAN.KLIX.FF.A.0009.000000T0000Z-120820T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES- INCLUDING THE CITIES OF...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE 753 AM CDT MON AUG 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL HAS SHIFTED OFFSHORE...AND THE THREAT OF FLASH FLOODING HAS GREATLY DIMINISHED. $$ 22/TD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 5:29 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 19, 5:29 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CDT SUN AUG 19 2012
.SHORT TERM...
SURFACE MOISTURE FLUX CONVERGENCE AND WARM AIR ADVECTION IS
CAUSING DESTABILIZATION ACROSS MUCH OF SOUTHERN LOUISIANA SINCE
MIDNIGHT AS INCREASING SOUTHERLY WINDS NEAR THE COAST AIDS THE
RECOVERY FROM YESTERDAY/S WIDESPREAD RAIN. THE LONGWAVE TROUGH
EXTENDING FROM THE ONTARIO/QUEBEC BORDER TO THE MID MISSISSIPPI
VALLEY AND EAST CENTRAL PLAINS WILL DRIVE A BIT SOUTHEAST INTO THE
LOWER MISSISSIPPI VALLEY TODAY WHILE THE SURFACE COLD FRONT SAGS
SOUTH AND APPROACHES THE FORECAST AREA. THE UPPER LEVEL JETSTREAM
WILL ALSO PROVIDE LIFT AS DIVERGENCE FROM THE RIGHT ENTRANCE
REGION OF A BELT OF MAXIMUM WINDS ACROSS THE TENNESSEE VALLEY/MID
ATLANTIC COMBINES WITH BROAD UPPER LEVEL DIFLUENT FLOW OVER THE
CENTRAL GULF COAST REGION.
RAIN MOVING IN FROM THE WEST EARLY THIS MORNING SHOULD QUICKLY MIX
WITH EMBEDDED SHOWERS AND THUNDERSTORMS DURING THE MORNING. THE
BIG QUESTION MARK IS WHETHER THERE WILL BE SUFFICIENT HEATING TO
PROVIDE SUSTAINED DEEP CONVECTION WITH ALL THE CLOUDS AND RAIN
STARTING EARLY. RIGHT NOW THAT LOOKS DOUBTFUL...BUT THE DYNAMICS
MAY MAKE UP FOR THAT. AM EXPECTING NUMEROUS TO WIDESPREAD SHOWERS
MIXED WITH STRATIFORM RAIN AND SCATTERED THUNDERSTORMS AREAWIDE
TODAY WITH LOCALLY HEAVY RAIN LIKELY. HEAVY RAIN AREAS SHOULD NOT
PERSIST TOO LONG IN MOST AREAS...BUT CANNOT RULE OUT SOME LOCAL 2
TO 3 INCH RAINFALL AMOUNTS WHICH MAY COME DOWN IN A SHORT PERIOD
OF TIME. MANY OF THE MODELS SHOW MORE RAIN OCCURRING THIS MORNING
THAN THIS AFTERNOON...SO IT IS POSSIBLE THE RAIN CHANCES MAY BE
LOWERED BY EARLY AFTERNOON IF HEAVIER RAIN SHIFTS OFFSHORE AS
INDICATED BY THE GFS...ECMWF...NAM...AND HIGH-RES ARW/NMM/LOCAL WRF
MODELS.
HAVE BLENDED THE COOLER MET AND WARMER MAV GUIDANCE FOR HIGHS
TODAY...BUT IF RAINFALL AND THICKER CLOUDS ARE WIDESPREAD THIS
MORNING THROUGH MIDDAY THEN THE HIGHS WILL LIKELY NOT MAKE IT TO
FORECAST VALUES.
THE UPPER TROUGH AND ASSOCIATED COLD FRONT WILL CONTINUE TO SLOWLY
MOVE SOUTHEAST INTO THE FORECAST AREA TONIGHT THROUGH MONDAY
NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE NEAR AND AHEAD OF THE COLD FRONT WITH LOCALLY HEAVY
RAINFALL AND A FEW STRONG STORMS POSSIBLE. RAINFALL SHOULD END BY
MID TO LATE AFTERNOON MONDAY ACROSS SOUTHWEST MISSISSIPPI AND ALL
BUT THE IMMEDIATE COASTAL AREAS BY TUESDAY. LOWER DEWPOINTS AND
COOL AIR ADVECTION WILL SUPPORT LOWS DOWN IN THE MID 60S ACROSS
SOUTHWEST MISSISSIPPI...WITH UPPER 60S ACROSS PORTIONS OF BATON
ROUGE METRO...THE NORTHSHORE...AND MISSISSIPPI GULF COAST MONDAY
NIGHT.
.LONG TERM...
THE UPPER TROUGH WILL GRADUALLY MOVE EAST TOWARDS THE EASTERN
SEABOARD AND DE-AMPLIFY WEDNESDAY AND THURSDAY. THIS WILL ALLOW
THE TYPICAL MUGGY AIR TO RETURN ALONG WITH A CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS. MINOR DISTURBANCES ALOFT MAY
MOVE IN FROM THE WEST OR NORTHWEST FRIDAY INTO SATURDAY. THIS MAY
BRING SLIGHTLY HIGHER RAIN CHANCES AGAIN...BUT COVERAGE SHOULD
REMAIN SCATTERED. WILL HAVE TO KEEP AN EYE ON THE TROPICAL WAVE
THAT IS CURRENTLY OVER THE EAST PACIFIC SINCE IT HAS A 60 PERCENT
CHANCE OF BECOMING A TROPICAL CYCLONE DURING THE NEXT 48 HOURS.
MOST OF THE MODEL GUIDANCE TRACKS BRING THIS SYSTEM WEST NEAR THE
GREATER ANTILLES BY LATE NEXT WEEK. 22/TD
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ONCE AGAIN EXPECTED TO IMPACT
THE TERMINALS TODAY AS A FRONT APPROACHES THE AREA. OUTSIDE OF
SHOWERS AND THUNDERSTORMS...GENERALLY VFR CONDITIONS WILL PREVAIL.
HAVE INCLUDED TEMPO GROUPS FOR MVFR CONDITIONS AT ALL TERMINALS...
THOUGH IFR CONDITIONS WILL BE POSSIBLE IN SOME OF THE HEAVIER
STORMS. THESE WILL BE HANDLED WITH SHORT TERM AMENDMENTS.
.MARINE...
WIDESPREAD CONVECTION IS EXPECTED ACROSS THE COASTAL WATERS THE
NEXT COUPLE OF DAYS. A COLD FRONT WILL MAKE ITS WAY INTO THE NORTH
GULF LATE MONDAY AND MONDAY NIGHT AND GRADUALLY BECOME DIFFUSE
DURING THE WEEK. SCATTERED CONVECTION WILL CONTINUE TO BE POSSIBLE
ACROSS THE COASTAL WATERS THROUGH THE WEEK. WINDS WILL GENERALLY BE
10 KNOTS OR LESS...BUT COULD PICK UP INTO THE 10 TO 15 KNOT RANGE
MONDAY AND TUESDAY.
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SUPPORTING SLURRY EVACUATIONS IN ASSUMPTION PARISH.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 69 87 66 / 70 60 30 10
BTR 87 72 90 69 / 70 60 40 10
ASD 87 71 88 69 / 70 60 50 20
MSY 87 73 88 73 / 80 70 60 20
GPT 87 73 87 71 / 70 60 60 30
PQL 88 71 88 69 / 70 60 70 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION/MARINE/DSS...95/DM
REST OF DISCUSSION...22/TDHazardous weather outlook, Aug 19, 5:52 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 AM CDT SUN AUG 19 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-201100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 552 AM CDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. SOME LOCATIONS COULD SEE A QUICK 2 TO 3 INCHES LEADING TO FLOODING OF SOME STREETS AND LOW LYING...POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN ADVANCE OF A COLD FRONT THAT WILL MOVE INTO THE AREA MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN COASTAL AREAS. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TUESDAY THROUGH SATURDAY...HOWEVER SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE LIKELY TO RETURN BY WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 22/TD
In the hours before
Special weather statement, Aug 19, 6:26 AM CDT, 34 minutes before
LAZ040-046-049-050-056>062-072-191230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 626 AM CDT SUN AUG 19 2012 ...LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...IBERVILLE PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...SOUTHERN TANGIPAHOA PARISH... AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF METAIRIE TO 16 MILES WEST OF NAPOLEONVILLE...AND FROM NEAR BATON ROUGE TO HAMMOND. MOVEMENT WAS EAST AT 25 MPH. THE THUNDERSTORMS AND HEAVY RAINFALL WILL AFFECT AREAS IN AND AROUND...PIERRE PART...FOLSOM...MADISONVILLE...LAPLACE... COVINGTON... MANDEVILLE...PAINCOURTVILLE...ABITA SPRINGS...NAPOLEONVILLE...LABADIEVILLE...LACOMBE...SLIDELL AIRPORT...LAKEFRONT AIRPORT...SLIDELL...NORCO...NEW SARPY...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HAHNVILLE...EDGARD...EDEN ISLE...EAST NEW ORLEANS...DESTREHAN AND CONVENT THE PRIMARY THREAT FROM THESE STORMS IS LIGHTNING AND LOCALIZED FLOODING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:53 AM CDT | Areal Flood Advisory | LIX | Hancock | 74 min |
| Aug 19, 8:14 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint Tammany | 61 min |
| Aug 19, 8:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 19, 9:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| Aug 19, 11:43 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 62 min |
| Aug 19, 12:15 PM CDT | Special Marine Warning | LIX | 30 min |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.